Inference Based on Estimating Functions in the Presence of Nuisance Parameters

Show simple item record

dc.contributor.author Zeger, Scott L.
dc.contributor.author Liang, Kung-Yee
dc.date.accessioned 2008-12-11T22:04:55Z
dc.date.available 2008-12-11T22:04:55Z
dc.date.issued 1995
dc.identifier.citation Liang, Kung-Yee and Scott L. Zeger. "Inference Based on Estimating Functions in the Presence of Nuisance Parameters" Statistical Science 10(2)(1995): 158-173 http://projecteuclid.org/euclid.ss/1177010028 en
dc.identifier.uri http://jhir.library.jhu.edu/handle/1774.2/32864
dc.description.abstract In many studies, the scientific objective can be formulated in terms of a statistical model indexed by parameters, only some of which are of scientific interest. The other "nuisance parameters" are required to complete the specification of the probability mechanism but are not of intrinsic value in themselves. It is well known that nuisance parameters can have a profound impact on inference. Many approaches have been proposed to eliminate or reduce their impact. In this paper, we consider two situations: where the likelihood is completely specified; and where only a part of the random mechanism can be reasonably assumed. In either case, we examine methods for dealing with nuisance parameters from the vantage point of parameter estimating functions. To establish a context, we begin with a review of the basic concepts and limitations of optimal estimating functions. We introduce a hierarchy of orthogonality conditions for estimating functions that helps to characterize the sensitivity of inferences to nuisance parameters. It applies to both the fully and partly parametric cases. Throughout the paper, we rely on examples to illustrate the main ideas. en
dc.description.provenance Submitted by David Reynolds (davidr@jhu.edu) on 2008-12-11T22:04:55Z No. of bitstreams: 1 1995-InferenceBased.pdf: 2773939 bytes, checksum: 0dcc1ad3b525061c2f19746c4a44686e (MD5) en
dc.description.provenance Made available in DSpace on 2008-12-11T22:04:55Z (GMT). No. of bitstreams: 1 1995-InferenceBased.pdf: 2773939 bytes, checksum: 0dcc1ad3b525061c2f19746c4a44686e (MD5) Previous issue date: 1995 en
dc.language.iso en_US en
dc.publisher Institute of Mathematical Statistics en
dc.subject Orthogonality en
dc.subject Optimality en
dc.subject Nuisance parameter en
dc.subject Estimating function en
dc.subject Conditional score function en
dc.title Inference Based on Estimating Functions in the Presence of Nuisance Parameters en
dc.type Article en

Files in this item

Files Size Format Download
1995-InferenceBased.pdf 2.773Mb application/pdf Download

This item appears in the following Collection(s)

Show simple item record